Alert archive / Vermont / Winter Storm Warnings in 2011
Winter Storm Warning 8, NWS Burlington, VT
NWS Burlington, VT issued this winter storm warning at Mar 20, 2011, 3:26 PM EDT for Caledonia County, Essex County, Orleans County, Vermont. It took effect at Mar 21, 2011, 2:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 3:26 PM EDT (19:26 UTC)
- In effect from
- Mar 21, 2011, 2:00 AM EDT
- Expired
- Mar 21, 2011, 3:18 PM EDT
- In force
- 13 hr
- Issued by
- NWS Burlington, VT
Counties Caledonia County, VT, Essex County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 92 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WWUS41 KBTV 201926 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 326 PM EDT SUN MAR 20 2011 VTZ003-004-007-210900- /O.NEW.KBTV.WS.W.0008.110321T0600Z-110322T0000Z/ ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY 326 PM EDT SUN MAR 20 2011 ...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. * LOCATIONS...NORTHEAST VERMONT. * HAZARD TYPES...SNOW...MIXING WITH RAIN IN THE AFTERNOON. * ACCUMULATIONS...4 TO 9 INCHES OF SNOW. * TIMING...SNOW WILL BEGIN AFTER SUNRISE...AND CONTINUE THROUGH THE DAY. SNOW WILL MIX WITH RAIN IN THE AFTERNOON. * IMPACTS...THE MORNING COMMUTE WILL BE IMPACTED BY THE ONSET OF SNOW...AND TRAVEL CONDITIONS WILL DETERIORATE THROUGH THE MORNING. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029>031-034-VTZ006-008-010-012-016>019-210900- /O.NEW.KBTV.WW.Y.0013.110321T0600Z-110322T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...JOHNSON...STOWE... MONTPELIER...BRADFORD...RANDOLPH...SPRINGFIELD... WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 326 PM EDT SUN MAR 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT MONDAY. * LOCATIONS...CENTRAL AND NORTHERN VERMONT...AND THE NORTHERN ADIRONDACKS. * HAZARD TYPES...SNOW...MIXING WITH OR CHANGING OVER TO RAIN IN THE AFTERNOON * ACCUMULATIONS...3 TO 6 INCHES OF SNOW. * TIMING...SNOW WILL SPREAD WEST TO EAST...BEGINNING AFTER MIDNIGHT IN THE NORTHERN ADIRONDACKS...AND TOWARDS DAYBREAK IN VERMONT. * IMPACTS...ROADS WILL BE SNOW COVERED FOR THE MORNING COMMUTE...MAKING TRAVEL DANGEROUS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HANSON
3 follow-up statements
562 WWUS41 KBTV 210812 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 412 AM EDT MON MAR 21 2011 VTZ003-004-007-211615- /O.EXT.KBTV.WS.W.0008.000000T0000Z-110322T0400Z/ ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY 412 AM EDT MON MAR 21 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WINTER STORM WARNING...UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...THE NORTHEAST KINGDOM OF VERMONT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...4 TO 8 INCHES. * TIMING...SNOW WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH MIDNIGHT. * IMPACTS...ACCUMULATING SNOWS WILL RESULT DIFFICULT TRAVEL CONDITIONS LATER THIS AFTERNOON AND TONIGHT. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009-011-211615- /O.EXB.KBTV.WW.Y.0013.000000T0000Z-110322T0200Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 412 AM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * LOCATIONS...THE CHAMPLAIN VALLEY OF NEW YORK AND VERMONT AND WESTERN RUTLAND COUNTY IN VERMONT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE EVENING HOURS. * IMPACTS...ACCUMULATING SNOWS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS LATER TODAY AND THIS EVENING. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ VTZ006-008-010-012-016>019-211615- /O.EXT.KBTV.WW.Y.0013.000000T0000Z-110322T0400Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 412 AM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE WINTER WEATHER ADVISORY...UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...THE WEST SLOPES OF THE GREEN MOUNTAINS...CENTRAL AND SOUTH CENTRAL VERMONT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 6 INCHES. * TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH MIDNIGHT TONIGHT. * IMPACTS...ACCUMULATING SNOWS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS LATER TODAY AND TONIGHT. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ029>031-034-211615- /O.CON.KBTV.WW.Y.0013.000000T0000Z-110322T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 412 AM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER WEATHER ADVISORY...UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 6 INCHES. * TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY EVENING. * IMPACTS...ACCUMULATING SNOWS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS LATER TODAY. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ EVENSON
853 WWUS41 KBTV 211726 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 126 PM EDT MON MAR 21 2011 NYZ029>031-034-211830- /O.CAN.KBTV.WW.Y.0013.000000T0000Z-110322T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 126 PM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE NORTHERN ADIRONDACKS. SNOW HAS TAPERED OFF OVER THE NORTHERN ADIRONDACKS...ENDING THE THREAT FOR ACCUMULATING SNOWS. $$ VTZ003-004-007-220300- /O.CON.KBTV.WS.W.0008.000000T0000Z-110322T0400Z/ ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY 126 PM EDT MON MAR 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WINTER STORM WARNING...UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...THE NORTHEAST KINGDOM OF VERMONT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...ACCUMULATING SNOWS WILL RESULT DIFFICULT TRAVEL CONDITIONS LATER THIS AFTERNOON AND TONIGHT. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NYZ028-035-VTZ001-002-005-009-011-220200- /O.CON.KBTV.WW.Y.0013.000000T0000Z-110322T0200Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 126 PM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WINTER WEATHER ADVISORY...UNTIL 10 PM EDT THIS EVENING. * LOCATIONS...THE CHAMPLAIN VALLEY OF NEW YORK AND VERMONT AND WESTERN RUTLAND COUNTY IN VERMONT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...SNOW WILL CONTINUE THROUGH THE EVENING HOURS. * IMPACTS...ACCUMULATING SNOWS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS THIS EVENING. * WINDS...SOUTH 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ VTZ006-008-010-012-016>019-220300- /O.CON.KBTV.WW.Y.0013.000000T0000Z-110322T0400Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 126 PM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE THE WINTER WEATHER ADVISORY...UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...THE WEST SLOPES OF THE GREEN MOUNTAINS...CENTRAL AND SOUTH CENTRAL VERMONT. * HAZARD TYPES...SNOW. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * TIMING...SNOW WILL CONTINUE THROUGH MIDNIGHT TONIGHT. * IMPACTS...ACCUMULATING SNOWS WILL RESULT IN DIFFICULT TRAVEL CONDITIONS LATER TODAY AND TONIGHT. * WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HANSON
947 WWUS41 KBTV 211918 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 318 PM EDT MON MAR 21 2011 VTZ003-004-007-212030- /O.CAN.KBTV.WS.W.0008.000000T0000Z-110322T0400Z/ ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY 318 PM EDT MON MAR 21 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WINTER STORM WARNING FOR NORTHEAST VERMONT. ACCUMULATING SNOWS HAVE MOVED OUT OF THE AREA...AND ANY LINGERING SNOW SHOWERS WILL PRODUCE ONLY SMALL ACCUMULATIONS. $$ NYZ028-035-VTZ001-002-005-009-011-212030- /O.CAN.KBTV.WW.Y.0013.000000T0000Z-110322T0200Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 318 PM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE CHAMPLAIN VALLEY OF NEW YORK AND VERMONT...AS WELL AS WESTERN RUTLAND COUNTY VERMONT. ACCUMULATING SNOWS HAVE MOVED OUT OF THE AREA...AND ANY LINGERING SNOW SHOWERS WILL PRODUCE ONLY SMALL ACCUMULATIONS. $$ VTZ006-008-010-012-016>019-212030- /O.CAN.KBTV.WW.Y.0013.000000T0000Z-110322T0400Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 318 PM EDT MON MAR 21 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AND CENTRAL AND SOUTHERN VERMONT. ACCUMULATING SNOWS HAVE MOVED OUT OF THE AREA...AND ANY LINGERING SNOW SHOWERS WILL PRODUCE ONLY SMALL ACCUMULATIONS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this winter storm warning went out at Mar 20, 3:13 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 20, 3:13 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
313 PM EDT SUN MAR 20 2011
.SYNOPSIS...
HIGH PRESSURE BUILDING OVER THE NORTH COUNTRY TODAY WILL MOVE
OFFSHORE BY TONIGHT...ALLOWING A LOW PRESSURE TO MOVE THROUGH THE
AREA...BRINGING THE CHANCE FOR PRECIPITATION INTO TUESDAY. HIGH
PRESSURE FOLLOWS FOR WEDNESDAY...FOLLOWED BY ANOTHER LOW BRINGING
PRECIPITATION FOR THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
AS OF 1134 AM EDT SUNDAY...A QUICK UPDATE TO THE FORECAST TO
FRESHEN THE GRIDS UP. HIGH PRESSURE OVER THE REGION WITH LIGHT TO
CALM WINDS. WESTERN EDGE OF HIGH BEGINNING TO AFFECT FAR WEST
PART OF CWA WITH LIGHT SOUTH WINDS INTO SAINT LAWRENCE COUNTY.
PLENTY OF SUNSHINE...ALTHOUGH THIN CI BEGINNING TO SPREAD ACROSS
THE REGION. WON'T BE MUCH OF A LIMIT TO SUNSHINE HOWEVER...AND
TOOK THE OPTIMISTIC ROUTE WITH SUNNY FOR THE REST OF THE DAY
DESPITE SCT PATCHES THIN CI. UPDATED TEMPS WITH OBSERVED & LATEST
LAV GUIDANCE, OTHERWISE NOTHING MUCH TO CHANGE.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
AS OF 355 AM EDT SUNDAY...SFC LOW MAKES TRANSITION THRU THE NORTH
COUNTRY ON MONDAY. HIGHEST QPF NEAR 0.50" WILL OCCUR DURING THE
DAYTIME HRS...TAPERING OFF BY MON NGT AS LOW MVS EAST. THE ZERO
LINES ON FOR BOTH THE 850/925 MB LEVELS FOR GFS/NAM/ECMWF
STRUGGLE TO PUSH INTO SOUTHERN ZONES DURING HIGHEST QPF. THIS
SUGGESTS THAT CD AIR WILL REMAIN OVER AREA FOR LONGER
PERIOD...THUS INCR POTENTIAL FOR SNOW ACCUM...ESPECIALLY OVER
HIGHER TRRN. HAVE ADJUSTED SNOW TOTALS TO ACCT FOR THIS...GIVING
VALLEY LOCALES 1-2" W/ RAIN MIX AND HIR ELEV AROUND 2-4" ACCUM.
THERE IS CHANCE FOR SOME RAIN FOR HIR ELEV...BUT MAINLY LGT SNOW.
OTHER ISSUE FOR LOW PASSAGE WILL BE POTENTIAL FOR STRONG
WINDS/GUSTS. BUFKIT STILL SHOW A 3-6HR PERIOD ON MONDAY WHERE
MIXING...COMBINED W/ LL JET FEATURE COULD BRING UP TO 40-45MPH.
BY MON NGT...COLDER AIR FILTERS IN BEHIND EXITING LOW CHANGING
PRECIP TO -SW FOR ALL ZONES. ADDITIONAL LGT ACCUM IS
POSSIBLE...ESPECIALLY OVER NE VT. TUESDAY WILL SEE SFC LOW MVG E
OFFSHORE WITH SL RIDGING FROM CENTRAL ONTARIO. RETURN NORTHERLY
FLOW OVER CWA WILL KEEP NORTHERN ZONES WITH LGT -SW FOR GD PART
OF DAY. GRADIENT EARLY ON WILL BRING SOME GUST POTENTIAL NEAR
20-30MPH.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM EDT SUNDAY...FAIRLY QUIET EXTENDED PORTION OF THE
FORECAST. ON WEDNESDAY A LOW PRESSURE SYSTEM WILL TRACK FROM THE
SOUTHERN GREAT LAKES EAST TO NEAR THE DELMARVA COAST. WEDNESDAY
NIGHT THIS LOW WILL TRACK OUT TO SEA. AS THIS LOW TRACKS TO OUR
SOUTH WEDNESDAY AND WEDNESDAY NIGHT THERE IS A CHANCE FOR SOME
SNOW...MAINLY ACROSS OUR SOUTHERN ZONES. A FAIRLY WEAK UPPER
LEVEL TROF WILL ALSO BE CROSSING THE AREA DURING THIS TIME. AFTER
THIS SYSTEM MOVES AWAY FROM THE REGION THE WEATHER WILL BE PRETTY
QUIET THROUGH THE EXTENDED WITH GENERAL SURFACE HIGH PRESSURE
OVER THE AREA AND CONTINUED BELOW NORMAL TEMPERATURES.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...SFC HIGH PRESSURE WILL SLOWLY MOVE EAST
ACROSS THE REGION TODAY BRINGING CLEAR SKIES AND LIGHT WINDS
THROUGH THE FIRST HALF OF THE OVERNIGHT HOURS. HIGH PRESSURE
MOVES EAST INTO THE GULF OF MAINE WITH FRONTAL SYSTEM APPROACHING
FROM THE SOUTHWEST. SURFACE WARM FRONT PUSHES INTO WESTERN NY
BETWEEN 06-12Z MONDAY WITH FRONTAL ASCENT NORTHWARD INTO OUR
WESTERN FORECAST AREA. SHOULD SEE AN INCREASE IN MID-UPPER CLOUDS
SUNDAY EVENING INTO SUNDAY NIGHT...AND HAVE INDICATED SCT-BKN120.
SNOW WILL DEVELOP ACROSS NORTHERN NY INCLUDING MSS/SLK TOWARD 12Z
MONDAY...THEN SPREADING EAST TO BTV/PBG/RUT BY ABOUT 13Z AND
FINALLY MPV BY 14Z. CURRENT TAFS SHOW 5SM -SN AS SNOW IMPACTS THE
TERMINALS. SNOW WILL CONTINUE THROUGH 18Z...BECOMING HEAVIEST
AROUND 15-16Z.
18Z MONDAY THROUGH THURSDAY... 18Z MON-12Z TUE...MVFR WITH LOCAL
IFR CONDITIONS AS FRONTAL SYSTEM BRINGS SNOW MONDAY
MORNING...CHANGING TO RAIN AT LOWER ELEVATION SITES MONDAY
AFTERNOON. PRECIPITATION MAY END AS SNOW SHOWERS MONDAY NIGHT AS
LOW PRESSURE DEPARTS TO THE EAST. 12Z TUE-12Z WED...MAINLY VFR.
FEW -SHSN POSSIBLE AT SLK/MPV. MODERATE NORTHWESTERLY WINDS
DURING THE DAY...GUSTS TO 25 KTS POSSIBLE. 12Z WED-00Z
FRI...PERIODS OF LIGHT SNOW AND MVFR CONDITIONS.
&&
.HYDROLOGY...
AS OF 1140 AM EDT SUNDAY...ICE JAM REMAINS IN PLACE ON GREAT
CHAZY IN CHAMPLAIN VILLAGE. CLINTON COUNTY EM REPORTS WATER
FINDING A WAY THROUGH/AROUND JAM BUT STILL SOME LOWLAND YARD
FLOODING. CONCERN IS A SHIFT IN THE ICE COULD BLOCK FLOW QUICKLY
AND CAUSE AN IMMEDIATE RISE BEHIND THE JAM. JAM AT PERRY MILLS
MOVED DOWNSTREAM FROM GAGE AND GAGE ITSELF IS NO LONGER ICE
AFFECTED. ISSUED AN AREAL FLOOD WARNING FOR NORTHEAST CLINTON
COUNTY TO ENCOMPASS CHAMPLAIN VILLAGE JAM, AND CANCELLED RIVER
FLOOD WARNING THAT WAS MORE SPECIFIC TO GAGE AT PERRY MILLS.
MISSISQUOI JAMS...NO REPORTS OF FLOODING, AND EAST BERKSHIRE GAGE
HAS FALLEN OVERNIGHT INDICATING THE JAM THERE MOVED ON
DOWNSTREAM.
&&
.EQUIPMENT...
AS OF 400 AM EDT SUNDAY...AN OUTAGE CONTINUES AT THE ASOS AT THE
BARRE/KNAPP STATE AIRPORT (KMPV). THIS IS THE RESULT OF A
CIRCUITRY PROBLEM. TIME OF REPAIR IS STILL UNKNOWN.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR
VTZ006-008-010-012-016>019.
WINTER STORM WARNING FROM 2 AM TO 8 PM EDT MONDAY FOR VTZ003-
004-007.
NY...WINTER WEATHER ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR
NYZ029>031-034.
&&
SYNOPSIS...JN
NEAR TERM...HANSON
SHORT TERM...JN
LONG TERM...NEILES
AVIATION...BANACOS/NEILES
HYDROLOGY...HANSON
EQUIPMENT...BTVHazardous weather outlook, Mar 20, 3:15 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 315 AM EDT SUN MAR 20 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-210715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 315 AM EDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. AREA RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH POTENTIAL FOR FLOODING DUE TO SNOW MELT AND ICE JAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:35 AM EDT | Areal Flood Advisory | BTV | Orleans | 8 hr |
| Mar 20, 3:26 PM EDT | Winter Weather Advisory | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Orange and 2 more | 24 hr |
Nearby
Winter Storm Warnings in Vermont, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.